MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 BRONCHOSCOPE; BRONCHOSCOPE, FLEXIBLE OR RIGID

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 BRONCHOSCOPE; BRONCHOSCOPE, FLEXIBLE OR RIGID
Model Number 0570-0374
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The glidescope bflex 5.0 single-use bronchoscope was received by verathon inc but has not been analyzed yet.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that during a patient procedure, using a glidescope bflex 5.0 bronchoscope, a piece of the scope's sheathing came off and fell into the patient's lung.The customer stated that they believe they were able to suction the piece out.No delay in the procedure, use of a backup device, or harm to the patient or user was reported.
 
Additional Manufacturer Narrative
D9, g3, g6, h2, h3, h6, h10 the glidescope bflex 5.0 bronchoscope used in the procedure was returned to verathon for evaluation.A visual inspection confirmed the tip sheath pebax material had been degraded and had been torn off the distal end of the bronchoscope camera housing.It was noted that the pebax material on the tip sheath could be rubbed off with a gloved hand.Following a similar event at the facility (see manufacture report number 9615393-2021-00235) information about the storage conditions of the bronchoscopes was requested.The customer was uncertain of the storage conditions of the bronchoscope used in this event; however, the current storage conditions were documented by the facility by providing photographs.While the exact storage conditions of this device could not be confirmed, the current storage conditions suggest that the device may have been stored in direct sunlight with exposure to ultraviolet (uv) light.In an effort to recreate the issue noted on the return samples, device samples were placed in a 405 nm led uv curing chamber for 28 minutes.The material flaking was duplicated following the exposure to the uv light.Verathon continues to investigate the reported event and will submit a supplemental follow up in accordance with 21 cfr 803.56 when additional information becomes available.

Brand Name
GLIDESCOPE BFLEX 5.0 BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE, FLEXIBLE OR RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
MDR Report Key11304127
Report Number9615393-2021-00004
Device Sequence Number4831322
Product Code EOQ
UDI-Device Identifier00879123006332
UDI-Public(01)00879123006332(10)FS193900(17)210228
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number0570-0374
Device Catalogue Number0570-0375
Device Lot NumberFS200900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1